MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LUMBOPERITONEAL SHUNT KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 44420
Medical Device Problem Codes Fluid/Blood Leak (1250); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the drainage was not smooth.It was stated "after the operation, the line was not loosened during the operation, but the water was leaking on the wound." it was suspected that the reservoir was blocked and leaked.The patient's status at the time of the report was alive-no injury.
 
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for leak testing.However, it did not meet the requirements for reflux, pressure-flow and preimplantation testing.There was proteinaceous debris noted in the interior and exterior of the device.Debris within the valve may hold pressure-flow controlling mechanisms open resulting in fluid reflux and affecting the flow of fluid through the valve and fluid reflux.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ the valve also did not meet the requirements for leak testing due to multiple tears observed in the top of the reservoir.It is unknown how or when this damage occurred.The ifu caution that ¿care should be taken in handling the valves as silicone has a low cut and tear resistance.¿ the ifu also caution that ¿improper use of instruments in the handling or implantation of shunt products may result in the cutting, slitting, crushing or breaking of components.¿ approximately 47.5 cm of the ventricular catheter was returned.The catheter was patent and met the requirements for leak testing.Approximately 51 cm of the peritoneal catheter was returned.The catheter was patent and met the requirements for leak testing.All valves are 100% tested at the time of manufacture.All catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LUMBOPERITONEAL SHUNT KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7786162
Report Number2021898-2018-00406
Device Sequence Number1986033
Product Code JXG
UDI-Device Identifier00643169975866
UDI-Public00643169975866
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K091312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number44420
Device Catalogue Number44420
Device Lot NumberE40965
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight90